Alert archive / Colorado / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 48, NWS Denver/Boulder, CO

June 17, 20114 counties in Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 17, 2011, 2:27 PM MDT for 4 counties in Colorado. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2011, 2:27 PM MDT (20:27 UTC)
Expired
Jun 17, 2011, 3:15 PM MDT
In force
48 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Arapahoe County, CO, Elbert County, CO, Lincoln County, CO, Washington County, CO

The radar

The Denver radar (KFTG), 67 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 17, 12:58 PM MDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.5 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2011-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2011-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-173 J/kg
Mixed-layer LCL
1450 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

264 
WUUS55 KBOU 172027
SVRBOU
COC005-039-073-121-172115-
/O.NEW.KBOU.SV.W.0048.110617T2027Z-110617T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
227 PM MDT FRI JUN 17 2011

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN WASHINGTON COUNTY IN NORTHEAST COLORADO
  NORTH CENTRAL LINCOLN COUNTY IN EAST CENTRAL COLORADO
  NORTHEASTERN ELBERT COUNTY IN EAST CENTRAL COLORADO
  EASTERN ARAPAHOE COUNTY IN NORTHEAST COLORADO

* UNTIL 315 PM MDT

* AT 227 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
  AND DAMAGING WINDS UP TO ABOUT 60 MPH.  THIS STORM WAS LOCATED 5
  MILES EAST OF DEER TRAIL...OR 26 MILES NORTHWEST OF LIMON...MOVING
  EAST AT 30 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COTTONWOOD
  VALLEY...DEER TRAIL AND AGATE.

THIS WARNING REPLACES THE PREVIOUS WARNING FOR THIS STORM TO EXTEND 
THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

&&

LAT...LON 3972 10360 3944 10367 3946 10406 3973 10404
TIME...MOT...LOC 2027Z 265DEG 24KT 3959 10393
WIND...HAIL 60MPH 1.00IN

$$
1 follow-up statement
002 
WWUS55 KBOU 172107
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
307 PM MDT FRI JUN 17 2011

COC005-039-073-121-172116-
/O.EXP.KBOU.SV.W.0048.000000T0000Z-110617T2115Z/
WASHINGTON CO-LINCOLN CO-ELBERT CO-ARAPAHOE CO-
307 PM MDT FRI JUN 17 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ARAPAHOE...
NORTHEASTERN ELBERT...NORTH CENTRAL LINCOLN AND SOUTHWESTERN
WASHINGTON COUNTIES WILL EXPIRE AT 315 PM MDT...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE AREA.

LAT...LON 3972 10360 3944 10367 3946 10406 3973 10404
TIME...MOT...LOC 2106Z 265DEG 24KT 3961 10359

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 12:20 PM MDT, 2 hours 7 minutes earlier.

Area forecast discussion, Jun 17, 12:20 PM MDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
1220 PM MDT FRI JUN 17 2011

.UPDATE...WITH CONVECTION ALREADY FIRING...UPDATED POPS TO
INCREASE THEM SOUTH OF A LINE FROM AKRON TO DENVER. A FEW OF THESE
MAY BECOME SEVERE. SHEAR AND MOISTURE IS BETTER THAN YESTERDAY.
BECAUSE OF THE SHEAR WE MAY SEE A FEW SUPER CELLS THIS AFTERNOON.
HAIL WILL BE A GREATER THREAT TODAY BECAUSE OF THE SUPER CELLS
AND A COOLER AIRMASS. TORNADO THREAT A LITTLE HIGHER TODAY DUE TO
LOWER LCLS AND BETTER SHEAR.

&&

.AVIATION...COVECTION ALREADY NEARING KDEN AND KAPA AND WILL BE A
CONCERN THROUGH ABOUT 02Z. OUTFLOWS TO AROUND 35 KNOTS WILL LIKELY
OCCUR. THE AIRMASS IS COOLER TODAY MAKING HAIL A BETTER
POSSIBILITY. EXPECT A THUNDERSTORM OR TWO TO PUSH OVER KDEN AND
KAPA FROM 19 TO 01Z. WINDS WILL BE SQUIRRELLY WINDS LIKELY ON TAP
THROUGH 00Z BECAUSE OF THE CONVECTION ALL AROUND.

&&

.PREV DISCUSSION... /ISSUED 400 AM MDT FRI JUN 17 2011/

SHORT TERM...A MID LEVEL MOIST PLUME CONTINUES UNABATED FROM
SOUTHERN NEVADA TO SOUTHERN WYOMING...AND THIS HAS BEEN THE FAVORED
TRACK OF SHOWERS AND THUNDERSTORMS THE PAST 24 HOURS.  TONIGHT THE
SHOWERS DO NOT WANT TO SAY GOOD NIGHT. MORE LIGHTNING HAS ALSO
DEVELOPED OVER LARIMER COUNTY.  WE STILL THINK IT WILL TAPER OFF
EARLY THIS MORNING...ONLY TO FIRE UP AGAIN THIS AFTERNOON...BECAUSE
THAT MID LEVEL MOIST PLUME IS NOT GOING ANYWHERE.  WITH THE COOLER
TEMPERATURES FORECAST ON THE PLAINS...AND THE FACT THAT OUR MOIST
PLUME IS SLOWLY SAGGING SOUTH...SO THE MOUNTAINS...URBAN CORRI OR AND
PALMER DIVIDE SHOULD BE THE FAVORED LOCATIONS FOR CONVECTION THIS
AFTERNOON...HAS BEEN HINTED AT BY BOTH THE NAM AND GFS. WILL ALSO
KEEP CONVECTION LATE TONIGHT...THAT HAS BEEN THE TREND.  OTHER THAN
GUSTY WINDS...SEVERE WEATHER IS NOT ANTICIPATED IN NORTHEAST
COLORADO TODAY.

LONG TERM...MODELS HAVE A WEAK UPPER TROUGH MOVE ACROSS THE CWA ON
SATURDAY...WITH MAINLY WESTERLY FLOW ALOFT THROUGH THE DAY.  BY
SUNDAY...SOUTHWESTERLY FLOW ALOFT IS PROGGED AS AN UPPER TROUGH/
CLOSED LOW STRENGTHENS A BIT OVER UTAH.  THE SOUTHWESTERLY FLOW
ALOFT GETS PRETTY STRONG LATE DAY SUNDAY.  MODELS HAVE THE UPPER
TROUGH AXIS OVER WESTERN COLORADO BY 12Z MONDAY MORNING...WITH A
CLOSED LOW SOMEWHERE OVER WEST-CENTRAL/NORTHWESTERN COLORADO...
DEPENDING ON THE MODEL.  THERE IS BENIGN SYNOPTIC SCALE ENERGY OVER
THE CWA SATURDAY AND MUCH OF SATURDAY NIGHT...THEN WEAK UPWARD QG
VERTICAL VELOCITY IS PROGGED THROUGH SUNDAY NIGHT. THESE LATEST
MODEL RUNS NOW SHOW SOUTHWESTERLY BOUNDARY LAYER FLOW FOR THE CWA ON
SATURDAY.  THIS DIFFERS FROM YESTERDAY'S NORTHEASTERLY WIND PROGGS.
THROUGH THE DAY SUNDAY...THE MODELS DEVELOP A SURFACE CYCLONE
SOMEWHERE OVER SOUTH-CENTRAL TO EAST-CENTRAL COLORADO.  THE PROGGED
LOW LEVEL FLOW ON SUNDAY IS SOUTHEASTERLY...THEN NORTHWESTERLY
SUNDAY NIGHT.  FOR MOISTURE...MODELS HAVE IT INCREASING IN THE MID
AND UPPER LEVELS THROUGH THE DAY SATURDAY.  THIS CONTINUES SATURDAY
NIGHT...WITH THE NAM HAVING MORE MOISTURE IN THE LOWER LEVELS THAN
THE GFS.  AGAIN SUNDAY...THERE IS PLENTY OF MOISTURE ALOFT...BUT THE
LOWER LEVELS ARE FAIRLY DRY.  THE NAM BRINGS IN LOW LEVEL MOISTURE
TO THE PLAINS SUNDAY NIGHT IN SPITE OF FAIRLY DECENT NORTHWESTERLY
DOWNSLOPING.  THE PRECIPITABLE WATER VALUES RANGE FROM 0.55 TO 0.80
INCH SATURDAY THROUGH SUNDAY NIGHT.  THESE ARE LOWER THAN
YESTERDAY'S 00Z MODELS RUNS.  THE CAPE FIELDS HAVE DECENT AMOUNTS
MAINLY OVER THE PLAINS FOR LATE DAY SATURDAY.  THERE ARE A FEW AREAS
OF THE NORTHEASTERN PLAINS WITH VALUES OVER 2000 J/KG.  FOR LATE DAY
SUNDAY...THERE IS CAPE OVER THE CENTRAL AND NORTHERN PLAINS...AND A
BIT OVER THE NORTHWESTERN CORNER OF THE CWA.  VALUES ARE SIMILAR TO
SATURDAY'S OVER THE NORTHEASTERN PLAINS.  THE LAPSE RATES STILL SHOW
A WEAK MID LEVEL CAP...BUT IT DOES APPEAR TO BE WEAKER THAN
YESTERDAY'S 00Z MODEL RUNS INDICATED.  THE QPF FIELDS SHOW A TAD OF
MEASURABLE RAINFALL SATURDAY AFTERNOON...WITH A TAD MORE SATURDAY
EVENING.  BY SUNDAY AFTERNOON THROUGH SUNDAY EVENING...MODELS HAVE A
BIT MORE... BUT IT IS MAINLY OVER THE NORTHERN HALF OF THE CWA.  SO
FOR POPS...10-20%S FOR LATE DAY SATURDAY LOOK GOOD.  WILL GO WITH
20-30%S SUNDAY AFTERNOON AND NIGHT.  FOR TEMPERATURES...SATURDAY'S
HIGHS ARE 2-4 C WARMER THAN TODAY'S...AND SUNDAY'S WARMUP ANOTHER
1-2 C.  FOR THE LATER DAYS...MONDAY THROUGH THURSDAY...MODELS HAVE
AN UPPER TROUGH/CLOSED LOW MOVE ACROSS THE CWA BY MONDAY NIGHT.
FROM TUESDAY INTO THURSDAY MORNING...MODELS HAVE NORTHWESTERLY FLOW
ALOFT FOR COLORADO...WITH AN UPPER RIDGE AXIS TO OUR WEST AND
NORTHWEST.  BY LATER THURSDAY...THE UPPER RIDGE AXIS PUSHES ACROSS
COLORADO WITH ZONAL FLOW ALOFT.  MOISTURE IS GOOD ON MONDAY AND
MONDAY NIGHT...THEN THINGS DRY OUT.  TEMPERATURES ARE FAIRLY
MODERATE TOO...UNTIL A PROGGED WARM-UP ABOVE SEASONAL NORMALS BY
THURSDAY.

AVIATION...FOG LOOKS LIKE IT MAY BE A POSSIBILITY EARLY THIS MORNING
MAINLY ON THE NORTHEAST PLAINS...BUT NOT THE METRO AREA...FOR ONE
THING DOWNSLOPE WINDS SHOULD PREVENT IT.  THERE MAY BE A FEW SHOWERS
EARLY THIS MORNING...THEN A CHANCE OF THUNDERSTORMS THIS AFTERNOON
INTO EVENING.  AGAIN THE STORM COULD PRODUCE WIND GUSTS TO 50
MPH...BUT LIGHT RAIN.  WINDS COULD AGAIN BE CHAOTIC TODAY...BUT NOT
QUITE AS CHAOTIC AS YESTERDAY.  VFR CONDITIONS WILL
PREVAIL...ALTHOUGH MVFR CIGS MAY BE POSSIBLE NEAR THUNDERSTORMS LATE
AFTERNOON AND EARLY EVENING.

HYDROLOGY...NO MAJOR IMPACTS EXPECTED FOR THE BURN AREAS TODAY OR
TONIGHT.  STORMS CONTINUE TO MOVE ALONG QUICKLY...SO EVEN IF A
THUNDERSTORM MOVED OVER THE 4 MILE BURN...RAINFALL AMOUNTS WOULD BE
LESS THAN A QUARTER INCH.

TEMPERATURES WILL BE NEAR SEASONAL AVERAGES TODAY THROUGH SUNDAY.
SCATTERED SHOWERS TODAY AND SUNDAY MAY PRODUCE A SLIGHT RISK OF
HIGHER FLOWS...OTHERWISE NO MAJOR CHANGES IN SNOWMELT OR RIVER
LEVELS ARE EXPECTED THIS WEEKEND...AND TEMPERATURES ARE EXPECTED TO
BE LOWER ON MONDAY AND TUESDAY.

FLOOD ADVISORIES REMAIN IN EFFECT FOR RIVERS IN JACKSON COUNTY AND
FOR THE COLORADO RIVER IN GRAND COUNTY IN NORTH CENTRAL COLORADO.
&&

.BOU WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...MEIER
SHORT TERM...RTG
LONG TERM....RJK
AVIATION...MEIER
Hazardous weather outlook, Jun 17, 10:54 AM MDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1054 AM MDT FRI JUN 17 2011

COZ030>051-181200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1054 AM MDT FRI JUN 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL REDEVELOP OVER THE MOUNTAINS TO URBAN
CORRIDOR THIS AFTERNOON. THESE STORMS WILL SPREAD TO THE EAST ALONG
AND NORTH OF THE PALMER DIVIDE THIS EVENING. THE STRONGEST STORMS
WILL LIKELY OCCUR EAST AND SOUTHEAST OF DENVER. A FEW OF THE STORMS
COULD BECOME SEVERE WITH LARGE HAIL UP TO GOLFBALL SIZE AND WINDS TO
60 MPH. CAN NOT RULE OUT A TORNADO OR TWO TODAY BECAUSE BETTER SHEAR
AND GREATER LOW LEVEL MOISTURE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS FOR THE
FORECAST AREA SATURDAY.  BY SUNDAY AND MONDAY...A BETTER CHANCE OF
SHOWERS AND THUNDERSTORMS CAN BE EXPECTED AS ANOTHER STORM SYSTEM
MOVES ACROSS THE STATE.  DRIER AIR WILL MOVE INTO THE FORECAST AREA
TUESDAY THROUGH THURSDAY...WITH ONLY A SLIGHT CHANCE OF LATE DAY
SHOWERS AND THUNDERSTORMS EXPECTED. TEMPERATURES WILL BE NEAR NORMAL
ON SATURDAY AND SUNDAY...WITH BELOW NORMAL READINGS FOR MONDAY AND
TUESDAY...THEN WARMER TEMPERATURES RETURNING FOR WEDNESDAY AND
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.

MEIER/COOPER

In the hours before

Special weather statement, Jun 17, 12:35 PM MDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1235 PM MDT FRI JUN 17 2011

COZ041-046-171900-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY CO-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET
CO-
1235 PM MDT FRI JUN 17 2011

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  NORTHWESTERN ELBERT COUNTY

AT 1235 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND GUSTS TO
AROUND 50 MPH.  THIS STORM WAS LOCATED OVER NORTHWESTERN ELBERT
COUNTY...OR 26 MILES SOUTHEAST OF DENVER...MOVING NORTHEAST AT 30
MPH.

THE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF THE ADVISORY
COUNTY.

LAT...LON 3957 10463 3955 10434 3940 10456 3945 10466
TIME...MOT...LOC 1835Z 211DEG 24KT 3950 10458
Local storm report, Jun 17, 12:37 PM MDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
1237 PM MDT FRI JUN 17 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1232 PM     HAIL             7 NNE PONDEROSA PARK    39.48N 104.57W
06/17/2011  M0.88 INCH       ELBERT             CO   TRAINED SPOTTER

&&

JK
Special weather statement, Jun 17, 12:52 PM MDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1252 PM MDT FRI JUN 17 2011

COZ040-041-045-046-171915-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY CO-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES CO-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
1252 PM MDT FRI JUN 17 2011

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  NORTHWESTERN ELBERT COUNTY
  CENTRAL ARAPAHOE COUNTY

AT 1250 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND WIND GUSTS
TO AROUND 50 MPH.  THIS STORM WAS LOCATED OVER EXTREME SOUTH CENTRAL
ARAPAHOE COUNTY...OR 25 MILES SOUTHEAST OF DENVER...MOVING NORTH AT
25 MPH. STORM SPOTTERS REPORTED HAIL OF NICKEL SIZE AT 1232 PM WITH
THIS STORM.

THE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF THE ADVISORY
COUNTIES.

LAT...LON 3974 10461 3973 10429 3954 10441 3953 10465
TIME...MOT...LOC 1850Z 200DEG 22KT 3958 10454
Special weather statement, Jun 17, 1:36 PM MDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
136 PM MDT FRI JUN 17 2011

COZ041-045-046-172000-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY CO-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES CO-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
136 PM MDT FRI JUN 17 2011

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  NORTH CENTRAL ELBERT COUNTY
  CENTRAL ARAPAHOE COUNTY

AT 136 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO AROUND 55 MPH.  THIS
STORM WAS LOCATED OVER EXTREME NORTHWESTERN ELBERT COUNTY...OR 32
MILES SOUTHEAST OF DENVER...MOVING EAST AT 25 MPH.

THE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF THE ADVISORY
COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FRIDAY
EVENING FOR NORTHEASTERN COLORADO.

&&

LAT...LON 3967 10415 3933 10431 3946 10451 3968 10450
TIME...MOT...LOC 1936Z 271DEG 24KT 3955 10439
Local storm report, Jun 17, 1:49 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
149 PM MDT FRI JUN 17 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1232 PM     HAIL             7 NNE PONDEROSA PARK    39.48N 104.57W
06/17/2011  M0.88 INCH       ELBERT             CO   TRAINED SPOTTER

0119 PM     TSTM WND GST     2 NW STRASBURG          39.76N 104.33W
06/17/2011  M58.00 MPH       ADAMS              CO   TRAINED SPOTTER

            1.02 INCHES RAIN IN 30 MINUTES

&&

JK
Local storm report, Jun 17, 1:57 PM MDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
157 PM MDT FRI JUN 17 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1232 PM     HAIL             7 NNE PONDEROSA PARK    39.48N 104.57W
06/17/2011  M0.88 INCH       ELBERT             CO   TRAINED SPOTTER

1254 PM     HAIL             8 SE ARAPAHOE PARK      39.55N 104.58W
06/17/2011  M1.00 INCH       ELBERT             CO   TRAINED SPOTTER

0119 PM     TSTM WND GST     2 NW STRASBURG          39.76N 104.33W
06/17/2011  M58.00 MPH       ADAMS              CO   TRAINED SPOTTER

            1.02 INCHES RAIN IN 30 MINUTES

&&

JK

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 6:03 PM MDTSevere Thunderstorm WarningBOULogan27 min
Jun 16, 6:39 PM MDTSevere Thunderstorm WarningBOUDouglas36 min
Jun 16, 7:15 PM MDTSevere Thunderstorm WarningBOUDouglas16 min
Jun 16, 7:29 PM MDTSevere Thunderstorm WarningBOUArapahoe, Elbert31 min
Jun 16, 7:35 PM MDTSevere Thunderstorm WarningBOULarimer, Weld40 min
Jun 16, 8:07 PM MDTSevere Thunderstorm WarningBOUAdams, Weld23 min
Jun 16, 8:33 PM MDTSpecial Weather StatementBOUAdams, Arapahoe42 min
Jun 16, 9:19 PM MDTSpecial Weather StatementBOUArapahoe, Elbert56 min
Jun 17, 12:35 PM MDTSpecial Weather StatementBOUArapahoe25 min
Jun 17, 12:52 PM MDTSpecial Weather StatementBOUArapahoe23 min
Jun 17, 1:36 PM MDTSpecial Weather StatementBOUArapahoe24 min
Jun 17, 1:51 PM MDTSevere Thunderstorm WarningBOUArapahoe, Elbert39 min
Jun 17, 3:08 PM MDTSevere Thunderstorm WarningBOULincoln, Washington42 min
Jun 17, 3:36 PM MDTSpecial Weather StatementBOULincoln39 min
Jun 17, 3:46 PM MDTTornado WarningBOUElbert29 min
Jun 17, 4:25 PM MDTSevere Thunderstorm WarningBOUElbert, Lincoln50 min
Jun 17, 4:29 PM MDTSevere Thunderstorm WarningBOULincoln19 min
Jun 17, 5:04 PM MDTSpecial Weather StatementBOULincoln26 min
Jun 17, 5:20 PM MDTSevere Thunderstorm WarningBOULincoln22 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.